i am so frusterated with this disease and all the medications. chris is off the steroids and right back into the flare due to antibiotics he had to take because of a measly little infection that his immune system would have been able to handle on it's own if he weren't on so much immunosuppressing medications. so he's been battling fever and other steroid withdrawl related issues for the last few days and now his entire body is covered in a spotty red not-itchy rash we think maybe as an allergic reaction to the antibiotics. when reading about
the antibiotic online we found that it is not supposed to be used in people with lowered immune systems
. i guess that when he came off the steroid his skin became inflamed due to the antibiotic? or maybe it is heat rash from the fever? it is just so rediculous having to deal with different doctors who don't communicate with eachother, and having to start at the beginning everytime he has some problem that has to be dealt with by one doctor or another. i had to wake him up in the middle of the night to give him tylenol because he was burning up. it is hard enough trying to get him to take all of his pills all day long, then having to get him to take more in his sleep too. i'm pretty levelheaded when it comes to things like this and want to think it is the most likely cause, but it's better to be safe than sorry.
still haven't heard back from the surgeon about a date yet (a week since we met with him), and the GI doesn't want to give him any more steroids (which i agree with really because though they help with the inflammation, steroids are the devil in every other way). today surgery could not get here any sooner.
Veronica, mom of chris age 5
symptoms started shortly after birth
dx at age 2 with moderate colitis
scoped again at age 5 upgraded to severe pancolitis
flares every 8 months or so
just came off prednisone and not doing well
waiting for surgery...
Post Edited (Chris'sColon) : 10/6/2010 11:16:30 AM (GMT-6)